U.S. doctors online nowAsk doctors free
A 24-year-old female asked:

I am on birth control-microgestrin 1/20 on 7 months and have not missed pills or been late. am on week 2 of my pack and have bleeding and cramping

1 doctor answer1 doctor weighed in
Dr. Oscar Novick
Pediatrics 60 years experience
Microgestrin: It appears that the microgestrin is causing break through bleeding. Consult your gynecologist for possible change of your birth control medication.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 26-year-old female asked:
On wk 3 of birth control pack. Had my cycle 3 weeks ago 4at end of last pack. Now seeing bleeding on week 3. If I never miss a pill could I be pregnan?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I've been on birth control for 8 months. About 7 months in I accidentally missed a pill by 7 hours, now I won't stop bleeding and cramping?
Dr. Holly Maes
Pediatrics 38 years experience
Other answer : It's time to look for a different reason for the symptoms, because it is not very likely that one late pill is causing this. You could have a number o... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 29-year-old female asked:
I took 9 pills of a birth control pack, and then missed 5. I am now bleeding. Tomorrow being sunday, should I just start a new pack of pills?
Dr. Chevies Newman
Obstetrics and Gynecology 24 years experience
I would consider : Either starting a new pack or continuing the old, and, without skipping any, start the new pack. It will push your menstrual period back but remember... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 25-year-old female asked:
I have miss placed the last four pills in my birth control pack, the 4 before the sugar pills, bleeding for 4 days, should I start a new pack sunday?
Dr. Alfredo Nieves
Gynecology 42 years experience
Yes: Most importantly use a backup method for contraception.
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
How likely is it that I am pregnant? I take birth control pills and take them as prescribed. I don't miss pills. I am sexually active. I had my withdrawal bleeding as normal after my last pill pack. It was the normal amount and duration. It's been about a
Dr. Heidi Fowler
Psychiatry 27 years experience
Just : Just a small note in addition to dr. Seely's excellent response. If you have a new vaginal discharge and it is malodorous, recommend that you see your... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Mar 21, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.